| Model Number |
11500A |
| Medical Device Problem Code |
Insufficient Device Problem Information (3190)
| Health Effect - Clinical Code |
Insufficient Information (4580)
| Date of Event |
10/23/2025
Type of Reportable Event
Serious Injury
Event or Problem Description
It was learned through implant patient registry that a 29mm 11500a aortic valve was explanted after an implant duration of 2 years, 3 months due to unknown reason.The explanted device was replaced with a 25mm 11500a aortic valve.Edwards lifesciences maintains an implant patient registry.This registry is a patient tracking mechanism for serialized edwards implantable devices (bioprosthetic heart valves and annuloplasty rings), rather than a true post-market surveillance registry.Through the registry, edwards is notified when these devices are implanted.In addition, patient and/or device status may be reported to the registry via the implantation data cards.The information is received from various sources (e.G.Surgeon, hospital, and patient family members) and is not received in the form of a conventional "customer complaint".The information reported may or may not be related to the edwards device.
Additional Manufacturer Narrative
H11: additional manufacturer narrative: the investigation is still in progress; therefore, a conclusion has yet to be established.A supplemental report will be submitted accordingly upon investigation completion.Edwards will continue to review and monitor all reported events.Trends are monitored on a monthly basis and if action is required, appropriate investigation will be performed.
Event or Problem Description
It was learned through implant patient registry and investigation that a 29mm 11500a aortic valve was explanted after an implant duration of 2 years, 3 months due to whipples (tropheryma whipplei) endocarditis.The explanted device was replaced with a 25mm 11500a aortic valve.Per medical records, the patient developed cva and nstemi.Workup revealed vegetations on the aortic valve.The patient underwent re-do avr.Intraoperatively the av had severe diffused bulky vegetations, valve was excised, and cultures sent.A 25mm 11500a valve was successfully implanted in replacement with pledgeted sutures.Post-op clinic visit, the patient was seen by id for culture negative endocarditis and diagnosed with whipples endocarditis.The patient continues on iv antibiotic and echo showed aortic valve with stable valve function.
Additional Manufacturer Narrative
H11: additional manufacturer narrative: updated: b4, b5, g3, g6, h2.H11: corrected data: based on the additional information obtained, this event is no longer considered reportable and this correction is being submitted.